Muscle cramps with Mirapex??

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
spflo033
Posts: 8
Joined: Wed Jul 16, 2008 11:59 pm
Location: Philly burbs/Jersey
Contact:

Muscle cramps with Mirapex??

Postby spflo033 » Thu Jul 17, 2008 11:17 pm

Has anyone else suffered severe muscle cramps at night? I'm not talking about dull achey cramps but sudden "charlie horse" massive pain leg cramps. It seems the night that I take Mirapex instead of marijuana I get a cramp in the middle of the night. Does this happen to anyone else?

User avatar
Scarlett46
Posts: 107
Joined: Wed Jun 04, 2008 6:43 pm
Location: Michigan

Postby Scarlett46 » Fri Jul 18, 2008 3:21 am

It used to happen to me all the time when I was younger. The cramps would wake me right up, and make me almost scream, they were so bad. Someone told me back then that it could be a potassium deficiency... don't know how accurate that was, but it might be worth looking into.

I haven't experienced the cramping calf muscles in quite a long time now though. I am a runner, and I am sure to stretch very carefully, but very well both before and after a run though. And I also do yoga in the mornings (when I wake up in time).
"After all... Tomorrow is another day!"

User avatar
SquirmingSusan
Posts: 2991
Joined: Sun Nov 12, 2006 4:08 am
Location: Minnesota
Contact:

Postby SquirmingSusan » Fri Jul 18, 2008 4:15 am

Fortunately, I don't often get leg cramps at night nowadays (knock on wood) but I've had bouts of them in the past. I've heard that they can be cause by lack of potassium, as well as calcium or magnesium. It seems like dehydration might be related as well. I haven't heard of them associated with Mirapex, but it's certainly possible there's a connection.

You may want to try drinking tonic water at bedtime. It has quinine in it which has been used to treat leg cramps. The FDA has taken the quinine pills off the market because of side effects, but I believe you can still get quinine in pill form in health food stores. I think there is a pill made by Hyland, maybe? But then, it can have some nasty side effects apparently.

Good luck with it. No one needs leg cramps launching them out of bed.
Susan

slee
Posts: 26
Joined: Fri Apr 27, 2007 8:19 pm

Postby slee » Fri Jul 18, 2008 4:41 pm

My husband had the same problem during downhill ski season and sailing season. During skiing, cramps of the thighs and sailing cramps in the hand. Our doctor said to eat banana's and that gives you the potassium you need. So during the both seasons, we try to keep banana's around for him to each. Doesn't take many, once a day or every couple of days seems to work.


Return to “Prescription Medications”

Who is online

Users browsing this forum: No registered users and 1 guest